MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48003
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a right lower extremity angioplasty and percutaneous transluminal angioplasty a micropuncture transitionless stiffened cannula access set was being used.The lead tech gained access through the femoral artery using ultrasound and the 21g 7cm micropuncture needle after flushing with saline.They observed blood return through the needle hub, then they proceeded to insert the nitinol wire included in the set.Upon insertion, the tech noticed resistance.They moved the wire guide backward through the needle and attempted to advance again when the wire guide got stuck.It was unable to be pulled back or advanced any further.They removed the needle and the wire guide together.A new same type device was opened and used to successfully gain access and advance the wire fully into the artery.The tech noted that the wire guide tip of the complaint device had completely unraveled.There was no scarred tissue or calcification note.There was no kinking of the device noted.No section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects to the patient were reported due to the occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a right lower extremity angioplasty and percutaneous transluminal angioplasty a micropuncture transitionless stiffened cannula access set was being used.The lead tech gained access through the femoral artery using ultrasound and the 21g 7cm micropuncture needle after flushing with saline.They observed blood return through the needle hub, then they proceeded to insert the nitinol wire included in the set.Upon insertion, the tech noticed resistance.They moved the wire guide backward through the needle and attempted to advance again when the wire guide got stuck.It was unable to be pulled back or advanced any further.They removed the needle and the wire guide together.A new same-type device was opened and used to successfully gain access and advance the wire fully into the artery.The tech noted that the wire guide tip of the complaint device had completely unraveled.There was no scarred tissue or calcification noted.There was no kinking of the device noted.No section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects to the patient were reported due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.One used device was received with the damaged wire guide inserted inside the needle cannula.The distal end of the wire guide was unraveled/elongated at approximately 34 centimeters from the proximal end.The wire guide was able to be pulled out of the cannula without difficulty.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant non-conformance was noted on the wire component lot; however, all affected product was scrapped, and there are 100% inspections in place to capture this non-conformance.At this time, cook has concluded that no non-conforming product from this lot exists in house or in the field.The product ifu cautions, ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this failure, as the wire was removed through the entry needle and then reinserted, contrary to the precautions listed in the ifu.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13560303
Report Number1820334-2022-00256
Device Sequence Number14420139
Product Code DYB
UDI-Device Identifier00827002480032
UDI-Public(01)00827002480032(17)241209(10)14407262
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2024
Device Model NumberG48003
Device Catalogue NumberMPIS-401-10.0-SC-NT-SST
Device Lot Number14407262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale